Connecticut, 2008

Damaging Wind in Connecticut, March 5, 2008

March 5, 2008 · NWS OKX · 1 event in 1 county or zone

A severe thunderstorm moved across Middlesex County ahead of a cold front the morning of March 5th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OKX wrote it up.

A severe thunderstorm moved across Middlesex County ahead of a cold front the morning of March 5th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before the first event at Mar 5, 4:00 AM EST, 1 hour 45 minutes earlier.

Area forecast discussion, Mar 5, 4:00 AM EST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
400 AM EST WED MAR 5 2008

.SYNOPSIS...
STRONG LOW PRESSURE WILL MOVE FROM CENTRAL PENNSYLVANIA THIS
MORNING INTO CENTRAL NEW ENGLAND BY THIS AFTERNOON. WEAK HIGH
PRESSURE MOVES ACROSS THE REGION THIS EVENING AND
THURSDAY...THEN ANOTHER COLD FRONT WILL MOVE ACROSS THE REGION
THURSDAY NIGHT. ANOTHER STORM SYSTEM MAY AFFECT THE REGION FRIDAY
AND SATURDAY. HIGH PRESSURE RETURNS ON SUNDAY...THEN ANOTHER COLD
FRONT MAY IMPACT THE REGION ON MONDAY.

&&

.NEAR TERM /THROUGH THIS AFTERNOON/...
STRONG LOW PRESSURE OVER CENTRAL PENNSYLVANIA CONTINUES TO TRACK
NORTHEAST THIS MORNING. STRONG SOUTHERLY SUSTAINED WINDS OF 30 TO
35 MPH ARE EXPECTED TO DEVELOP ACROSS THE REGION THIS MORNING
AHEAD OF ITS TRAILING COLD FRONT. WIND GUST IN EXCESS OF 45 MPH IS
ALSO POSSIBLE...ESPECIALLY IN ANY TSTM ACTIVITY THAT DEVELOPS
THIS MORNING. A WIND ADVISORY IS IN EFFECT THROUGH THIS AFTERNOON
AND A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT UNTIL 6 AM FOR
PARTS OF THE AREA.

PRECIPITATION...THE HEAVIEST RAIN AXIS SEEMS TO BE FOCUSED ACROSS
THE LOWER HUDSON VALLEY...NORTHEAST NJ AND NYC...LOCATIONS CLOSEST
TO THE TRACK OF THE LOW. RAINFALL TOTALS EXPECTED TO BE BETWEEN
1.5 TO NEAR 2.0...WITH THE HEAVIEST RAINFALL EXPECTED DURING THE
EARLY MORNING HOURS. RAIN WILL MOVE FROM WEST TO EAST BY EARLY
AFTERNOON...WITH CLEARING THEREAFTER.

&&

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
AS THE LOW CONTINUES TO TRACK NORTHEAST...SKIES WILL BEGIN TO
CLEAR AS HIGH PRESSURE SETTLES IN. LOWS TONIGHT AND THU NIGHT
WILL BE IN THE 30S IN/AROUND NYC AND IN THE UPPER 20S TO LOWER
30S ELSEWHERE. HIGHS THU WILL BE AROUND 50 TO THE LOWER 50S.

CLOUDS WILL BE ON THE INCREASE THU NIGHT AS AN UPPER LEVEL
DISTURBANCE APPROACHES FROM THE WEST...BRINGING MORE RAIN  FRIDAY
INTO FRIDAY NIGHT.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
A COLD FRONT IN ASSOCIATION WITH LOW PRESSURE MOVING THROUGH
SOUTHERN CANADA WILL WEAKEN AS IT APPROACHES THE AREA ON FRIDAY.
SOME MOISTURE POOLING AROUND THIS BOUNDARY WILL RESULT IN A SLIGHT
CHANCE OF PRECIPITATION IN THE MORNING. THERMAL PROFILES ALOFT
SUGGEST PRECIP IN LIQUID FORM...HOWEVER SOME INLAND SPOTS ARE
FORECAST TO BE AT OR BELOW FREEZING DURING THE FIRST HALF OF THE
MORNING...SO HAVE KEPT IN FREEZING LIGHT RAIN IN THE GRIDS
HERE...THEN PLAIN RAIN THEREAFTER. H5 TROF AXIS MOVES FROM THE
PLAINS TO THE MISSISSIPPI VALLEY DURING THE DAY ON FRIDAY...WITH A
STRENGTHENING SURFACE LOW IN THE SOUTHEAST. CHC POPS FRIDAY
AFTERNOON WITH INCREASING MOISTURE FEEDING INTO THE FRONTAL BOUNDARY
IN OUR VICINITY.

MODELS ARE GRADUALLY COMING INTO AGREEMENT WITH THE LOW IN THE
SOUTHEAST MOVING INTO THE NORTHEAST...PASSING OVER...OR MOVING INTO
THE VICINITY OF THE TRI STATE AREA SATURDAY MORNING. EVEN THE
COLDEST SOLUTIONS SUGGEST PRIMARILY A RAIN EVENT...WITH PERHAPS SOME
PRECIP TYPE ISSUES INLAND DURING FRIDAY NIGHT...AND THE POSSIBILITY
OF A RAIN/SNOW MIX AS THE PRECIPITATION TAPERS OFF ON SATURDAY.
BREEZY TO WINDY CONDITIONS WITH THE APPROACH AND PASSAGE OF THE
STORM...WITH DRYING ON SATURDAY NIGHT.

ON SUNDAY...A BROAD LONGWAVE TROUGH OVER EASTERN CANADA/NORTHEAST
STATES WILL RESULT IN SOMEWHAT OF A ZONAL FLOW ALOFT...AND WEAK
SURFACE HIGH PRESSURE KEEPING THE WEATHER DRY HERE. TEMPERATURES
WILL AVERAGE A LITTLE BELOW NORMAL. A SHORTWAVE WILL ROUND THE BASE
OF THE TROUGH...WITH AN ASSOCIATED WEAK CLIPPER AND COLD FRONT
POSING A SLIGHT CHANCE OF RAIN AND/OR SNOW SHOWERS DURING MONDAY.
HIGH PRESSURE AND DRY WEATHER FOR TUESDAY.

&&

.AVIATION /08Z WEDNESDAY THROUGH SUNDAY/...
MVFR CEILINGS AND VISIBILITIES WILL LOWER TO IFR AND LIFR AS RAIN
MOVES INTO THE TERMINALS AHEAD OF DEEPENING LOW PRESSURE OVER
NORTHERN VIRGINIA. AS THE LOW NEARS SOUTHEASTERLY WINDS INCREASE
AND BECOME GUSTY. HEAVY RAINFALL POSSIBLE AS THE LOW MOVES WEST OF
THE TERMINALS AND ITS ASSOCIATED COLD FRONT APPROACHES. ISOLATED
THUNDERSTORMS ARE ALSO POSSIBLE...MAINLY FROM NYC AND WEST.
THE LOW MOVES NORTHEAST OF THE AREA LATE WEDNESDAY MORNING INTO
THE AFTERNOON WITH IMPROVING CEILINGS AND VISIBILITIES TO VFR.
WINDS BECOME GUSTY FROM THE WEST AND THEN GRADUALLY SUBSIDE LATE
IN THE DAY. HIGH PRESSURE BUILDS IN FROM THE WEST AFTER 00Z
THURSDAY WITH CLEARING SKIES AND WINDS DIMINISHING.

LLWS WILL ALSO BE AN ISSUE WITH LOW LEVEL WINDS OF 50 TO 65 KT.
WIND SHEAR ENDS WITH THE HEAVY RAIN AND AS THE COLD FRONT NEARS
THE TERMINALS TOWARD 17Z.

OUTLOOK FOR 06Z THURSDAY THROUGH SUNDAY...VFR AS HIGH PRESSURE
BUILDS OVER THE AREA INTO THURSDAY. MVFR TO IFR CEILINGS AND
VISIBILITIES IN DEVELOPING RAIN FRIDAY AHEAD OF THE NEXT LOW. THE
LOW MOVE ALONG THE EASTERN SEABOARD THROUGH SATURDAY WITH MVFR TO
IFR CONDITIONS. SATURDAY NIGHT VFR CONDITIONS RETURN AND REMAIN
INTO SUNDAY.

&&

.MARINE...
WINDS HAVE RAMPED UP QUICKLY AHEAD OF LOW PRESSURE AND AN ATTENDANT
COLD FRONT...AND HAVE THEREFORE RAISED GALES FOR ALL WATERS THROUGH
1 PM. POST-FRONTAL SCA CONDITIONS ARE LIKELY TO CONTINUE INTO LATE
AFTERNOON OR EARLY EVENING ON ALL WATERS...AND ON THE OCEAN THROUGH
THE FIRST HALF OF THU NIGHT. SCA POSSIBLE AGAIN ON ALL WATERS FRI
NIGHT INTO THROUGH SAT NIGHT...AND THROUGH THE WEEKEND ON THE OCEAN
WITH THE NEXT SYSTEM.

&&

.HYDROLOGY...
SIGNIFICANT RAINFALL EXPECTED THIS MORNING WITH RAINFALL AMOUNTS
BETWEEN 1 AND 2 1/2 INCHES LIKELY. GIVEN SNOW PACK...WITH SWE OF
AN INCH OR MORE ACROSS INTERIOR NEW ENGLAND...THE LOWER HUDSON
VALLEY...NW SOUTHERN CONN AND INTERIOR NE NJ...THERE IS POTENTIAL
FOR RIVER AND STREAM FLOODING...IN ADDITION TO WIDESPREAD MINOR
URBAN FLOODING.
&&

.TIDES/COASTAL FLOODING...
DEPARTURES WERE RUNNING ABOUT 1/2 TO 1 FT ABOVE NORMAL ACROSS THE
WESTERN HALF OF THE CWA AT 3 AM. STRONG SOUTHERLY FLOW COULD FURTHER
INCREASE THESE DEPARTURES TO 1.5-2 FT ABOVE NORMAL THIS MORNING PER
COMPROMISE BETWEEN THE TOO-LOW GFS AND TOO-HIGH NGM STORM SURGE
GUIDANCE...HIGHEST IN THE SOUTH SHORE BACK BAYS OF WESTERN LONG
ISLAND. THESE VALUES ATOP HIGH ASTRONOMICAL TIDES IN ASSOCIATION
WITH THE UPCOMING NEW MOON SHOULD YIELD WATER LEVELS JUST BELOW
MINOR COASTAL FLOODING THRESHOLDS...SO STILL NO COASTAL FLOOD
ADVISORY BUT WILL CONTINUE TO CLOSELY MONITOR THROUGH THE MORNING
HIGH TIDE CYCLE.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR CTZ011-012.
     FLOOD WATCH UNTIL 1 PM EST THIS AFTERNOON FOR CTZ005>007.
NY...WIND ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR NYZ077>081.
     FLOOD WATCH UNTIL 1 PM EST THIS AFTERNOON FOR NYZ067>076.
NJ...FLOOD WATCH UNTIL 1 PM EST THIS AFTERNOON FOR NJZ002>006-011.
MARINE...GALE WARNING UNTIL 1 PM EST THIS AFTERNOON FOR ANZ330-335-338-
     340-345-350-353-355.

&&
Hazardous weather outlook, Mar 5, 3:21 AM EST, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE UPTON NY
321 AM EST WED MAR 5 2008

NYZ077>081-060830-
NASSAU-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
321 AM EST WED MAR 5 2008

...SEVERE THUNDERSTORM WATCH 102 IN EFFECT UNTIL 6 AM EST EARLY THIS
MORNING...
...WIND ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CTZ005-NJZ002>006-011-NYZ069>076-060830-
NORTHERN FAIRFIELD-WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-
HUDSON-UNION-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
QUEENS-
321 AM EST WED MAR 5 2008

...FLOOD WATCH IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
...SEVERE THUNDERSTORM WATCH 102 IN EFFECT UNTIL 6 AM EST EARLY THIS
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CTZ009-060830-
SOUTHERN FAIRFIELD-
321 AM EST WED MAR 5 2008

...SEVERE THUNDERSTORM WATCH 102 IN EFFECT UNTIL 6 AM EST EARLY THIS
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CTZ008-010-060830-
NORTHERN NEW LONDON-SOUTHERN NEW HAVEN-
321 AM EST WED MAR 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CTZ006-007-NYZ067-068-060830-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-ORANGE-PUTNAM-
321 AM EST WED MAR 5 2008

...FLOOD WATCH IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CTZ011-012-060830-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
321 AM EST WED MAR 5 2008

...WIND ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ335-338-340-345-350-353-355-060830-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
321 AM EST WED MAR 5 2008

...GALE WARNING IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
...SEVERE THUNDERSTORM WATCH 102 IN EFFECT UNTIL 6 AM EST EARLY THIS
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ330-060830-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
321 AM EST WED MAR 5 2008

...GALE WARNING IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GOODMAN

In the hours before

Special weather statement, Mar 5, 3:24 AM EST, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
324 AM EST WED MAR 5 2008

NJZ002>006-011-NYZ072>077-051030-
BERGEN-BRONX-EASTERN PASSAIC-ESSEX-HUDSON-KINGS (BROOKLYN)-NASSAU-NEW
YORK (MANHATTAN)-QUEENS-RICHMOND (STATEN IS.)-UNION-WESTERN PASSAIC-
324 AM EST WED MAR 5 2008

...A SQUALL LINE WILL IMPACT
BERGEN...BRONX...ESSEX...HUDSON...KINGS...NEW
YORK...PASSAIC...QUEENS...RICHMOND...SOUTHWESTERN NASSAU AND UNION
COUNTIES...

AT 322 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF HEAVY RAIN SHOWERS AND EMBEDDED STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 7 MILES SOUTHEAST OF BANGOR TO 8 MILES EAST OF
VENTNOR CITY...MOVING NORTHEAST AT 30 MPH.

THESE STORMS WILL BE...
  NEAR PLAINFIELD BY 415 AM.
  NEAR SUMMIT BY 425 AM.
  NEAR UNION BY 430 AM.
  NEAR WEST MILFORD BY 440 AM.
  NEAR WAYNE BY 445 AM.

HEAVY RAINS AND DAMAGING WIND GUSTS UP TO 50 MPH CAN BE EXPECTED
WITH THIS LINE.

NV
Special weather statement, Mar 5, 4:06 AM EST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
406 AM EST WED MAR 5 2008

CTZ009-010-NJZ003-006-NYZ071>073-075>081-051000-
BERGEN-BRONX-HUDSON-KINGS (BROOKLYN)-NASSAU-NEW YORK
(MANHATTAN)-NORTHEAST SUFFOLK-NORTHWEST SUFFOLK-QUEENS-SOUTHEAST
SUFFOLK-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN
WESTCHESTER-SOUTHWEST SUFFOLK-
406 AM EST WED MAR 5 2008

...A SQUALL LINE WILL IMPACT BRONX...KINGS...NASSAU...NEW
YORK...HUDSON...QUEENS...SOUTHEASTERN BERGEN...SOUTHERN
FAIRFIELD...SOUTHERN NEW HAVEN...SOUTHERN WESTCHESTER AND
SOUTHWESTERN SUFFOLK COUNTIES...

AT 401 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF HEAVY RAIN SHOWERS AND EMBEDDED STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM PATERSON TO 10 MILES SOUTH OF ROCKAWAY BEACH
TO 27 MILES SOUTHEAST OF POINT PLEASANT...AND MOVING NORTHEAST AT 60
MPH.

THESE STORMS WILL BE...
  NEAR YONKERS BY 415 AM.
  NEAR WHITE PLAINS BY 420 AM.
  NEAR STAMFORD BY 425 AM.
  NEAR GILGO STATE PARK BY 430 AM.
  NEAR NORWALK BY 435 AM.
  NEAR WESTPORT BY 440 AM.

HEAVY RAIN AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS LINE.

NV
Special weather statement, Mar 5, 5:00 AM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
500 AM EST WED MAR 5 2008

CTZ005>012-NYZ078>081-051100-
NORTHEAST SUFFOLK-NORTHERN FAIRFIELD-NORTHERN MIDDLESEX-NORTHERN NEW
HAVEN-NORTHERN NEW LONDON-NORTHWEST SUFFOLK-SOUTHEAST
SUFFOLK-SOUTHERN FAIRFIELD-SOUTHERN MIDDLESEX-SOUTHERN NEW
HAVEN-SOUTHERN NEW LONDON-SOUTHWEST SUFFOLK-
500 AM EST WED MAR 5 2008

...A SQUALL LINE WILL IMPACT FAIRFIELD...MIDDLESEX...NEW HAVEN...NEW
LONDON AND SUFFOLK COUNTIES...

AT 455 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF HEAVY RAIN SHOWERS AND EMBEDDED THUNDERSTORMS ALONG A
LINE EXTENDING FROM DANBURY TO STONY BROOK TO 26 MILES SOUTH OF
DAVIS PARK...AND MOVING EAST AT 65 MPH.

HEAVY RAIN AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS ACTIVITY.

NV

The radar

The Brookhaven radar (KOKX), 69 km away, was scanning. The volume nearest the first event began at 10:43 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Middlesex

When
March 5, 5:45 AM EST
Where
Middlesex County, Chester
Measured
55 kt (63 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.400, -72.450

Several trees were reported down in Chester.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Connecticut in 2008Every state in 2008This day in weather historyWarnings in Connecticut, March 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 90064.